MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED II DIA29 L30 THREADED POST BASE PLATE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED II DIA29 L30 THREADED POST BASE PLATE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWE830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a shoulder replacement surgery.Post-op the patient reports having severe pain.Patient id: (b)(6).
 
Additional Manufacturer Narrative
The device will not be returned as it remains implanted.If additional information becomes available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the involved devices were not returned for evaluation and no additional information will be provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Since this event is a multidimensional issue (orthopadics combined with oncology), the opinion of a medical expert was sought: "please note the time-span between implantation of the device and the detected breast cancer: this is about 15months (that¿s too short of a period for a detectable breast cancer to develop".Question: could the prothesis have caused the cancer ? answer: "no this is not possible given the short period of time between implantation and the presentation of detectable breast cancer".Question: could the cancer have caused the pain that the patient experienced before the prosthesis implantation ? is a test (to detect any cancer) performed before the prosthesis implantation ? answer: "theoretically this is possible, but hard to say without the clinical information to access that (history of shoulder pain, location of pain, physical examination) and the lack of imaging modalities (x-ray, ct-scan, or mri).Usually, these clinical and image-based evaluations rule out a non-joint related source of pain".Following to additional information provided by the medical center, the opinion of the medical expert was sought and stated as following: question: do you see here any new factor(s) that could have contributed to the reported event ? answer: "there¿s no relationship between the right shoulder prosthesis and the diagnosis of breast cancer.The surgical intervention in the right side (.) had to be surgically addressed to treat the patient¿s breast cancer.There are no new factors to be linked to this adverse event".Based on the provided information above, it is unlikely that the prosthesis could have caused the reported breast cancer.As for the root cause the reported pre-operatively pain, more information is required in order to determine the factors.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED II DIA29 L30 THREADED POST BASE PLATE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13651232
Report Number3000931034-2022-00134
Device Sequence Number14083266
Product Code KWS
UDI-Device Identifier03700386952739
UDI-Public03700386952739
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132285
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWE830
Device Catalogue NumberDWE830
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale